Alert archive / Vermont / Frost Advisories in 2012
Frost Advisory 1, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at May 5, 2012, 4:03 PM EDT for Franklin County, St. Lawrence County, New York; 6 counties in Vermont. It took effect at May 6, 2012, 3:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2012, 4:03 PM EDT (20:03 UTC)
- In effect from
- May 6, 2012, 3:00 AM EDT
- Expired
- May 6, 2012, 7:23 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
Counties Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 14 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS71 KBTV 052003 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 403 PM EDT SAT MAY 5 2012 NYZ026-027-087-VTZ006-008-010-016>018-061300- /O.NEW.KBTV.FR.Y.0001.120506T0700Z-120506T1300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- LAMOILLE-WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR...JOHNSON...STOWE...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 403 PM EDT SAT MAY 5 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. * LOCATIONS...THE ST. LAWRENCE VALLEY OF NEW YORK...AND CENTRAL AND NORTH-CENTRAL VERMONT INCLUDING THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARDS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST. * TEMPERATURES...LOWS 32 TO 36. * TIMING...FROST FORMATION WILL OCCUR DURING THE PRE-DAWN HOURS...AND THEN QUICKLY DISSIPATE 1 TO 2 HOURS AFTER SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED DUE TO FROST FORMATION. TAKE ACTION TO COVER ANY SENSITIVE VEGETATION AND MOVE ANY HOUSE PLANTS INDOORS. * OTHER...WHILE THE FROST/FREEZE PROGRAM HAS NOT OFFICIALLY BEGUN FOR THE REST OF VERMONT AND NORTHERN NEW YORK...TEMPERATURES IN THE UPPER 20S TO LOWER 30S OVERNIGHT WILL STILL SIGNIFICANTLY IMPACT TENDER VEGETATION IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
2 follow-up statements
365 WWUS71 KBTV 060753 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 353 AM EDT SUN MAY 6 2012 NYZ026-027-087-VTZ006-008-010-016>018-061300- /O.CON.KBTV.FR.Y.0001.000000T0000Z-120506T1300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- LAMOILLE-WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR...JOHNSON...STOWE...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 353 AM EDT SUN MAY 6 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...THE SAINT LAWRENCE VALLEY OF NEW YORK...AND NORTH- CENTRAL VERMONT INCLUDING THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARDS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST. * TEMPERATURES...30 TO 35. * TIMING...FROST FORMATION WILL OCCUR DURING THE PRE-DAWN HOURS...AND THEN QUICKLY DISSIPATE 1 TO 2 HOURS AFTER SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED DUE TO FROST FORMATION. TAKE ACTION TO COVER ANY SENSITIVE VEGETATION AND MOVE ANY HOUSE PLANTS INDOORS. * OTHER...WHILE THE FROST/FREEZE PROGRAM HAS NOT OFFICIALLY BEGUN FOR THE NORTHEAST KINGDOM OF VERMONT AND NORTHERN ADIRONDACK MOUNTAINS OF NEW YORK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
736 WWUS71 KBTV 061123 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 723 AM EDT SUN MAY 6 2012 NYZ026-027-087-VTZ006-008-010-016>018-061230- /O.CAN.KBTV.FR.Y.0001.000000T0000Z-120506T1300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- LAMOILLE-WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR...JOHNSON...STOWE...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 723 AM EDT SUN MAY 6 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR THE SAINT LAWRENCE VALLEY AND PARTS OF CENTRAL AND NORTHERN VERMONT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 5, 3:48 PM EDT, 15 minutes earlier.
Area forecast discussion, May 5, 3:48 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 348 PM EDT SAT MAY 5 2012 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL BUILD SLOWLY SOUTH FROM CANADA TODAY AND WILL REMAIN OVER THE NORTH COUNTRY THROUGH MONDAY. A LOW PRESSURE AREA MOVING NORTHEAST FROM THE OHIO VALLEY WILL BRING RAIN TO THE NORTH COUNTRY LATE MONDAY NIGHT AND TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 119 PM EDT SATURDAY...VERY MINOR ADJUSTMENTS FROM THE PREVIOUS FORECAST. TEMPERATURES ARE TRENDING GENERALLY AS FORECASTED...BUT ADJUSTED MAXIMUM TEMPERATURES FOR THE SAINT LAWRENCE AND WESTERN CHAMPLAIN VALLEYS UP A DEGREE OR TWO TO ACCOUNT FOR CURRENT OBSERVATIONS. ALSO ADJUSTED SKY CONDITIONS...LOW CLOUDS CLEARED OUT MORE RAPIDLY THAN PREVIOUSLY ANTICIPATED. PREVIOUS DISCUSSION...NORTHERLY CONVERGENT FLOW ALONG THE CHAMPLAIN VALLEY AND UPSLOPE AREAS OF THE GREEN AND ADIRONDACK MOUNTAIN HAVE MAINTAINED LOW LEVEL CLOUDS LATER INTO SATURDAY MORNING THAN PREVIOUSLY ANTICIPATED. EXPECT THIS TREND TO CONTINUE TOWARDS NOON. VISIBLE SATELLITE IMAGERY SHOWS SOME BREAKING OF THE CLOUDS OVER NORTHERN NEW YORK AND SOME POCKETS OF CLEARING IN THE CONNECTICUT RIVER VALLEY...EXPECT THESE AREAS TO EXPAND AS THE SUN ANGLE DECREASES AND WITH DRY AIR ADVECTING INTO THE REGION. TEMPERATURES WILL REBOUND IN AREAS THAT CLEAR OR PARTIALLY CLEAR...HAVE LOWERED OVERALL MAXIMUM TEMPERATURES A DEGREE OR TWO IN AREAS THAT ARE CLEAR NOW AND UP TO 4 DEGREES ALONG THE EASTERN CHAMPLAIN VALLEY WHERE CLOUDS WILL PERSIST LONGER. OTHERWISE...CONTINUE TO ANTICIPATE CLEARING SKIES THROUGH THE AFTERNOON HOURS...BUT EXPECT SLIGHTLY LOWER HIGH TEMPERATURES GENERALLY AROUND 60F FOR THE NORTHERN CHAMPLAIN VALLEY AND LOWER 60S FOR THE SAINT LAWRENCE...LOWER CHAMPLAIN...AND CONNECTICUT RIVER VALLEYS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... AS OF 435 AM EDT SATURDAY...EXPECTING MAINLY CLEAR SKIES TONIGHT AS HIGH PRESSURE BUILDS SOUTH FROM CANADA. TEMPERATURES LATE TONIGHT FALL INTO THE 30S...SO HAVE MENTIONED PATCHY FROST IN SOME OF THE ZONES LATE TONIGHT. SURFACE WINDS REMAIN UP EARLY TONIGHT WHICH MAY HELP TO INHIBIT THE FORMATION OF FROST IN SOME LOCATIONS. THE GROWING SEASON HAS BEGUN ACROSS MOST OF THE FORECAST AREA...EXCEPT THE NORTHERN ADIRONDACKS AND EXTREME NORTHEAST VERMONT... WHERE THE GROWING SEASON IN THESE LOCATIONS START MAY 15TH. GIVEN SOME UNCERTAINTY OVER HOW MUCH FROST WILL FORM LATE TONIGHT DUE TO THE WINDS STAYING UP THE FIRST PART OF THE NIGHT...HAVE OPTED TO HOLD OFF ON ANY FROST ADVISORIES FOR LATE TONIGHT. WILL LET THE NEXT SHIFT LOOK AT LATER GUIDANCE TO SEE IF A FROST ADVISORY WILL BE NEEDED LATE TONIGHT. CONDITIONS LOOK MORE FAVORABLE FOR A WIDESPREAD FROST LATE SUNDAY NIGHT AND EARLY MONDAY...AS WINDS WILL BE LIGHT AND HIGH PRESSURE CRESTS OVER THE REGION LATE SUNDAY NIGHT. MAINLY CLEAR SKIES EXPECTED THROUGH THE PERIOD. HAVE GENERALLY FOLLOWED GFS MOS GUIDANCE FOR MAX AND MIN TEMPERATURES THROUGH THE PERIOD... WITH JUST SOME MINOR ADJUSTMENTS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... AS OF 347 PM EDT SATURDAY...UPPER LEVEL FLOW DURING THE EXTENDED PORTION OF THE FORECAST WILL INITIALLY FEATURE SOUTHWEST FLOW ALOFT FOR TUESDAY AND INTO WEDNESDAY. UPPER-LEVEL FLOW THEN BECOMES RATHER BLOCKY OVER THE NORTH ATLANTIC OCEAN...LEAVING BROAD CYCLONIC FLOW FOR THURSDAY INTO FRIDAY. THIS BROAD UPPER TROUGHING PERSISTS THROUGH THE EARLY PORTION OF THE WEEKEND BEFORE TRANSITIONING BACK AGAIN TO WEST-SOUTHWEST FLOW. TEMPERATURES DURING THE PERIOD TO BE ABOVE AVERAGE TUESDAY INTO WEDNESDAY...BEFORE TRENDING BACK TO NEAR OR JUST SLIGHTLY BELOW AVERAGE FOR LATE WEEK INTO SATURDAY UNDER AFOREMENTIONED CYCLONIC FLOW. TEMPERATURES THEN TREND ABOVE-AVERAGE THROUGH THE REMAINDER OF THE EXTENDED. PRESENT INDICATIONS POINT TO A MODERATE QPF EVENT TO AFFECT THE NORTH COUNTRY ON TUESDAY INTO WEDNESDAY...THOUGH MUCH OF THE STEADIER PRECIPITATION WILL TEND TO FALL TUESDAY AFTERNOON INTO WEDNESDAY AS A LOW PRESSURE AREA APPROACHES/MOVES ACROSS THE NORTH COUNTRY. AS A WARM FRONT LIFTS ACROSS THR REGION TUESDAY...RATHER STRONG 850-700MB WARM ADVECTION SPREADS ACROSS THE REGION TUESDAY INTO WEDNESDAY WITH ASSOCIATED SOUTHERLY 850MB JET OF 35-45KTS. PRECIPITABLE WATER VALUES INCREASE TO ABOVE 1 INCH...AND ALSO WORTH NOTING THAT SHOWALTER INDICES DIP SLIGHTLY BELOW ZERO TUESDAY NIGHT ACROSS RUTLAND AND WINDSOR COUNTIES. THINK THERE COULD BE ENOUGH DYNAMIC SUPPORT FOR A RUMBLE OF THUNDER OR TWO IN THESE AREAS...THOUGH WILL HOLD OFF MENTIONING FOR NOW. SYSTEM THEN MOVES NORTHEASTWARD SWEEPING A COLD FRONT ACROSS THE REGION ON WEDNESDAY. THE HEAVIEST OF THE QPF APPEARS TO BE ACROSS CENTRAL AND SOUTHERN VERMONT TIED TO THE BETTER SYNOPTIC/QG FORCING...WITH LIGHTER AMOUNTS NORTH AND WEST. A GENERAL HALF TO THREE-QUARTERS OF AN INCH AREAWIDE LOOK POSSIBLE FROM THIS SYSTEM. UPPER TROUGHING THEN BECOMES ESTABLISHED ON THURSDAY WITH LINGERING RAIN SHOWERS...ESPECIALLY ACROSS THE HIGHER TERRAIN WHERE HIGH CHANCE PRECIPITATION PROBABILITIES ARE FORECAST. PLENTY OF CLOUDS AROUND UNDER THE TROUGH THURSDAY NIGHT THROUGH FRIDAY...AND THERE MIGHT BE SOME LIGHT SNOW SHOWERS ACROSS THE HIGHER TERRAIN OF THE NORTHERN ADIRONDACKS THURSDAY NIGHT. SLIGHT CHANCE PRECIPITATION PROBABILITIES CONTINUE INTO FRIDAY FOR THE NORTHEAST KINGDOM CLOSER TO THE UPPER LOW POSITION. MODERATING TREND BEGINS ON SATURDAY AS UPPER FLOW BECOMES MORE WEST-SOUTHWESTERLY...WITH SLIGHT CHANCE PRECIPITATION PROBABILITIES THROUGH THE REMAINDER OF THE PERIOD. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THROUGH 18Z SUNDAY...STRATUS CLOUDS RAPIDLY DIMINISHING ACROSS THE NORTH COUNTRY AND KRUT IS THE ONLY TAF SITE AT 1730Z THAT REMAINS MVFR (OVC020). ANTICIPATE REMAINING STRATUS TO DISSIPATE NEXT 1-2 HRS WITH JUST HIGH CIRRUS CLOUDS THROUGH THE REMAINDER OF THE TAF PERIOD. OUTSIDE CHANCE OF A BIT OF FOG AT MPV/SLK DURING THE PRE- DAWN HRS...BUT ANTICIPATE JUST ENOUGH LOW-LEVEL DRYING NEXT 6-12 HRS TO LIMIT FOG POTENTIAL AND HAVE LEFT OUT OF THE TAFS FOR NOW. THUS...VFR FCST OVERNIGHT THRU SUNDAY. WINDS GENERALLY NNW10G16-18KTS THRU EARLY THIS EVENING...EXCEPT LOCAL NE WINDS AT MSS/SLK/PBG. LIGHTER WINDS OVERNIGHT...THEN RETURNING N-NE 5-10 KTS DURING THE DAY ON SUNDAY. OUTLOOK 18Z SUNDAY THROUGH WEDNESDAY...SFC HIGH PRESSURE WITH VFR CONDITIONS WL PREVAIL AT THE TAF SITES SUNDAY AFTN THRU MONDAY AFTN. AN APPROACHING WARM FRONT BRINGS PERIODS OF RAIN AND DEVELOPING MVFR CONDITIONS LATE MONDAY NIGHT INTO TUESDAY MORNING. SUBSEQUENT COLD FRONT AND UPPER TROUGH BRINGS CONTINUED CHANCES FOR SHOWER ACTIVITY TUESDAY AND TUESDAY NIGHT. ISOLD/SCT -RW POSSIBLE WITH UPR LOW IN PLACE ON WEDNESDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...BOYD SHORT TERM...WGH LONG TERM...LOCONTO AVIATION...BANACOS
Hazardous weather outlook, May 5, 3:55 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 355 PM EDT SAT MAY 5 2012 NYZ026-027-087-VTZ006-008-010-016>018-062000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- LAMOILLE-WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- 355 PM EDT SAT MAY 5 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FREEZING TEMPERATURES ARE EXPECTED SUNDAY NIGHT...ESPECIALLY IN SHELTERED VALLEY LOCATIONS AND AWAY FROM THE CHAMPLAIN VALLEY. PATCHY FROST CAN BE EXPECTED IN MOST SECTIONS OF THE NORTH COUNTRY FOR SUNDAY NIGHT. PRECAUTIONS TO PROTECT ANY TENDER VEGETATION MAY BE NECESSARY FOR SUNDAY NIGHT...AND ADDITIONAL FROST ADVISORIES AND/OR FREEZE WARNINGS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ028>031-034-035-VTZ001>005-007-009-011-012-019-062000- EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-CALEDONIA- WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- 355 PM EDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FREEZING TEMPERATURES ARE EXPECTED SUNDAY NIGHT...ESPECIALLY IN SHELTERED VALLEY LOCATIONS AND AWAY FROM THE CHAMPLAIN VALLEY. PATCHY FROST CAN BE EXPECTED IN MOST SECTIONS OF THE NORTH COUNTRY FOR SUNDAY NIGHT. PRECAUTIONS TO PROTECT ANY TENDER VEGETATION MAY BE NECESSARY FOR SUNDAY NIGHT...AND ADDITIONAL FROST ADVISORIES AND/OR FREEZE WARNINGS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Vermont, 2012Frost Advisories in New York, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.